Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 19, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 18, 2009, 5:13 PM CST for 5 counties in Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2009, 5:13 PM CST (23:13 UTC)
- Expired
- Feb 18, 2009, 6:00 PM CST
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL, Talladega County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 18 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 12:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 604 m²/s²
- 0-3 km storm-relative helicity
- 698 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 182313 SVRBMX ALC007-073-117-121-125-190000- /O.NEW.KBMX.SV.W.0019.090218T2313Z-090219T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 513 PM CST WED FEB 18 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTH CENTRAL BIBB COUNTY IN CENTRAL ALABAMA... SOUTH CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...HOOVER...BESSEMER... CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...PELHAM...HELENA...WILSONVILLE... CHELSEA...ALABASTER... SOUTHWESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA... EAST CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF HOLT... * UNTIL 600 PM CST * AT 510 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HELENA...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VERIZON MUSIC CENTER AT OAK MOUNTAIN AND INDIAN SPRINGS VILLAGE BY 520 PM CST... OAK MOUNTAIN STATE PARK BY 525 PM CST... CHELSEA BY 530 PM CST... WESTOVER BY 540 PM CST... HARPERSVILLE AND WILSONVILLE BY 545 PM CST... VINCENT BY 550 PM CST... THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 238 THROUGH 250... INTERSTATE 459 EXIT NUMBERS 1 THROUGH 13... AND INTERSTATE 20 EXIT NUMBERS 86 THROUGH 108. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING FOR ALABAMA. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3344 8638 3323 8636 3317 8754 3333 8751 TIME...MOT...LOC 2313Z 264DEG 37KT 3327 8685 $$
2 follow-up statements
000 WWUS54 KBMX 182336 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 536 PM CST WED FEB 18 2009 ALC007-125-182346- /O.CAN.KBMX.SV.W.0019.000000T0000Z-090219T0000Z/ BIBB AL-TUSCALOOSA AL- 536 PM CST WED FEB 18 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TUSCALOOSA AND EXTREME NORTH CENTRAL BIBB COUNTIES IS CANCELLED... THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 86 THROUGH 100. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA. LAT...LON 3320 8696 3339 8695 3344 8638 3323 8636 TIME...MOT...LOC 2336Z 264DEG 37KT 3329 8657 $$ ALC073-117-121-190000- /O.CON.KBMX.SV.W.0019.000000T0000Z-090219T0000Z/ SHELBY AL-TALLADEGA AL-JEFFERSON AL- 536 PM CST WED FEB 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTH CENTRAL JEFFERSON...SOUTHWESTERN TALLADEGA AND CENTRAL SHELBY COUNTIES... AT 533 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CHELSEA...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HARPERSVILLE...WILSONVILLE AND GASTON STEAM PLANT BY 545 PM CST... VINCENT BY 550 PM CST... THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 238 THROUGH 250... AND INTERSTATE 459 EXIT NUMBERS 6 THROUGH 13. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING FOR ALABAMA. LAT...LON 3320 8696 3339 8695 3344 8638 3323 8636 TIME...MOT...LOC 2336Z 264DEG 37KT 3329 8657 $$
000 WWUS54 KBMX 182350 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 550 PM CST WED FEB 18 2009 ALC073-190000- /O.CAN.KBMX.SV.W.0019.000000T0000Z-090219T0000Z/ JEFFERSON AL- 550 PM CST WED FEB 18 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFFERSON COUNTY IS CANCELLED... THIS INCLUDES INTERSTATE 65 EXIT NUMBER 250... AND INTERSTATE 459 EXIT NUMBERS 6 THROUGH 13. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA. LAT...LON 3322 8660 3335 8657 3336 8637 3323 8636 TIME...MOT...LOC 2350Z 277DEG 40KT 3326 8644 $$ ALC117-121-190000- /O.CON.KBMX.SV.W.0019.000000T0000Z-090219T0000Z/ SHELBY AL-TALLADEGA AL- 550 PM CST WED FEB 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN TALLADEGA AND EAST CENTRAL SHELBY COUNTIES... AT 547 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILSONVILLE...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN TALLADEGA COUNTY AT 600 PM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA. LAT...LON 3322 8660 3335 8657 3336 8637 3323 8636 TIME...MOT...LOC 2350Z 277DEG 40KT 3326 8644 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:06 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 18, 2:06 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 206 PM CST WED FEB 18 2009 .DISCUSSION... PRIMARY FOCUS REMAINS ON THE SEVERE WEATHER THREAT. AIRMASS ACROSS ALL OF CENTRAL ALABAMA IS NOW PRIME FOR THUNDERSTORMS WITH LIS IN THE -3 TO -5 RANGE AND 1500 TO 2500 JOULES OF CAPE. NEW MODERATE RISK FROM THE SPC OUTLINES ALL OF CENTRAL ALABAMA. WATCHING A MID LEVEL JET SINKING SOUTHWARD INTO CENTRAL ALABAMA. THIS FEATURE WILL PROVIDE ANOTHER SHOT OF DYNAMIC SUPPORT AS THE LOW LEVEL JET SHIFTS OFF TO THE NORTHWEST. NO SURPRISES ON THE 18Z SOUNDING. ONLY MODERATELY STEEP MID/UPPER LEVEL LAPSE THIS AFTERNOON WITH LITTLE DIRECTIONAL SHEAR BUT SUBSTANTIAL SPEED SHEAR. SHEAR SHOULD BECOME EVEN MORE UNIDIRECTIONAL AS THE COLD FRONT APPROACHES THROUGH THE AFTERNOON HOURS. LONG SEMI- STRAIGHT HODOGRAPHS POINT TO A MINIMAL THREAT OF TORNADOES...BUT THOSE THAT DEVELOP COULD BECOME STRONG...ESPECIALLY IN ASSOCIATION WITH ANY SUPERCELLS THAT BECOME MORE ISOLATED. THE MORE LIKELY SEVERE WEATHER MODE WILL BE STRAIGHT LINE WIND DAMAGE. STRAIGHT SUPERCELLS ALSO TEND TO ALLOW THE LEFT MOVING SPLITTERS TO MAINTAIN THEMSELVES LONGER. LEFT SPLITTERS ARE NOTORIOUS FOR LARGE HAIL...ALTHOUGH THE ATMOSPHERE IS NOT WHOLELY SUPPORTIVE OF HAIL TODAY WE WILL HAVE TO KEEP AN EYE ON ANY LEFT MOVERS. CAPE PROFILES ARE TALL AND SKINNY...GENERALLY NOT A PROFILE SUPPORTIVE OF THE LARGEST HAIL...BUT STONES TO QUARTER SIZE CANNOT BE RULED OUT. OF COURSE ANY TIME WE ARE DEALING WITH SUPRCELLS TORNADOES HAVE TO REMAIN A CONCERN. DRY AIR WORKING IN ALOFT WILL INITIALLY INCREASE THE THREAT FOR DAMAGING WINDS AHEAD OF THE SURFACE FRONT. LATER IN THE AFTERNOON A BROKEN SQUALL LINE JUST AHEAD OF THE COLD FRONT WILL MARK THE END OF THE OUTBREAK...WITH GUSTY WIND POSING THE MAIN THREAT. IN OTHER NEWS...HARD TO IGNORE THE LATEST 06 AND 12Z MODEL RUNS. RELUCTANTLY DECIDED TO RE-INTRODUCE A QUICK ROUND OF SNOW SHOWERS ACROSS THE NORTHERN HALF OF THE FORECAST AREA SATURDAY NIGHT. 12/SIRMON && AVIATION...18Z TAF DISCUSSION. COLD FRONT CURRENTLY NEARING MISSISSIPPI RIVER SHOULD MOVE TO NEAR BHM-TCL LINE BY 02Z...TO MGM BY 04Z...AND EXIT AREA BY 06Z. SOME BREAKS IN CLOUDS AHEAD OF THE FRONT WILL AID IN WARMING AND HELP INCREASE INSTABILITY AHEAD OF THE FRONT THIS AFTERNOON WITH STRONG TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA. HAVE INCLUDED TEMPO GROUPS TO INDICATE EXPECTED TIMING OF MAIN TSTM ACTIVITY...BUT THIS WILL PROBABLY HAVE TO BE ADJUSTED AS ACTIVITY DEVELOPS AND MOVES INTO AREA. BEHIND THE FRONT EXPECT MVFR CIGS TO LINGER FOR A FEW HOURS BUT CLOUDS SHOULD SCATTER OUT AFTER 06Z. VFR CONDITIONS EXPECTED AFTER 12Z BUT DAYTIME MIXING WILL INCREASE NORTHWEST WINDS WITH GUSTS TO 20 KNOTS EXPECTED BY 15Z. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 36 49 23 51 31 / 30 0 0 0 10 ANNISTON 40 51 27 53 35 / 40 0 0 0 10 BIRMINGHAM 38 51 28 57 33 / 30 0 0 0 10 TUSCALOOSA 38 54 27 57 35 / 30 0 0 0 10 CALERA 42 52 30 57 34 / 40 0 0 0 10 AUBURN 44 53 29 54 33 / 70 0 0 0 0 MONTGOMERY 44 56 26 57 31 / 70 0 0 0 10 TROY 46 55 26 56 28 / 70 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 07/07/07
Hazardous weather outlook, Feb 18, 7:15 AM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 715 AM CST WED FEB 18 2009 ALZ011>015-017>050-191315- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 715 AM CST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...FROM NOON UNTIL 10 PM AHEAD OF AN APPROACHING COLD FRONT. ISOLATED SUPERCELLS WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE EXPECTED TO DEVELOP ACROSS MUCH CENTRAL ALABAMA...ROUGHLY ALONG AND SOUTH OF INTERSTATE 20...FROM NOON UNTIL 6 PM. AFTER 6 PM...THUNDERSTORMS WITH DAMAGING WINDS AND HAIL ARE LIKELY IMMEDIATELY AHEAD OF THE COLD FRONT AS IT CONTINUES TO PUSH SOUTHEAST. BREEZY SOUTHWESTERLY WINDS ARE EXPECTED AS WELL OUT AHEAD OF THE COLD FRONT. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG NORTHERLY WINDS ARE EXPECTED ON THURSDAY BEHIND THE COLD FRONT THAT WILL MOVE THROUGH TODAY. ADDITIONAL STRONG WINDS WILL BE POSSIBLE AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED ON WEDNESDAY. JD/02
In the hours before
Local storm report, Feb 18, 4:51 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FUNNEL CLOUD FULTONDALE 33.62N 86.80W
02/18/2009 JEFFERSON AL AMATEUR RADIO
FUNNEL CLOUD REPORTED OVER HIGHWAY 31 IN FULTONDALE.
0233 PM HAIL CENTER POINT 33.64N 86.68W
02/18/2009 E0.88 INCH JEFFERSON AL AMATEUR RADIO
NICKEL SIZE HAIL REPORTED IN CENTER POINT.
0245 PM HAIL 9 NNE GAYLESVILLE 34.39N 85.50W
02/18/2009 E0.88 INCH CHEROKEE AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN BROOMTOWN.
0245 PM TSTM WND DMG 6 N GAYLESVILLE 34.35N 85.56W
02/18/2009 CHEROKEE AL AMATEUR RADIO
TREES DOWN ALONG HIGHWAY 35 IN WATSON.
0245 PM FUNNEL CLOUD TARRANT 33.59N 86.77W
02/18/2009 JEFFERSON AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED AT PINE HILL ROAD AND HIGHWAY 79.
0319 PM FUNNEL CLOUD 3 NNE PELL CITY 33.60N 86.25W
02/18/2009 ST. CLAIR AL EMERGENCY MNGR
FUNNEL CLOUD/WALL CLOUD MOVING TOWARD LINCOLN IN WESTERN
TALLADEGA COUNTY.
0320 PM HAIL 2 N PELL CITY 33.59N 86.27W
02/18/2009 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED.
0320 PM HAIL 6 W PELL CITY 33.56N 86.38W
02/18/2009 E0.88 INCH ST. CLAIR AL OFFICIAL NWS OBS
NICKEL SIZE HAIL REPORTED AT EXIT 153 ON INTERSTATE 20.
0340 PM HAIL LIVINGSTON 32.60N 88.19W
02/18/2009 E0.25 INCH SUMTER AL FIRE DEPT/RESCUE
PEA SIZE HAIL REPORTED ON CAMPUS ON WEST SIDE OF
LIVINGSTON.
0343 PM FUNNEL CLOUD OXFORD 33.60N 85.83W
02/18/2009 CALHOUN AL LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS FUNNEL CLOUD JUST WEST OF
OXFORD.
0345 PM HAIL ANNISTON 33.66N 85.81W
02/18/2009 E1.00 INCH CALHOUN AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN SOUTH ANNISTON.
0350 PM HAIL 2 SE ANNISTON 33.64N 85.79W
02/18/2009 E1.75 INCH CALHOUN AL EMERGENCY MNGR
REPORTED IN GOLDEN SPRINGS AREA
0352 PM TSTM WND DMG 2 SE ANNISTON 33.64N 85.79W
02/18/2009 CALHOUN AL AMATEUR RADIO
TREES DOWN ON GREENBRIER DEER ROAD AND STRUCTURE DAMAGE
AT THE INTERSECTION GOLDEN SPRINGS ROAD...POSSIBLE
TORNADO
0355 PM TSTM WND DMG 2 SE ANNISTON 33.64N 85.79W
02/18/2009 CALHOUN AL EMERGENCY MNGR
MULTIPLE TREES AND STRUCTURE DAMAGE IN GOLDEN SPRINGS
AREA...POSSIBLE TORNADO.
0355 PM TSTM WND DMG 5 SW HEFLIN 33.60N 85.65W
02/18/2009 CLEBURNE AL TRAINED SPOTTER
TREES DOWN ALONG INTERSTATE 20.
0355 PM HAIL 5 SW HEFLIN 33.60N 85.65W
02/18/2009 E1.75 INCH CLEBURNE AL TRAINED SPOTTER
INTERSTATE 20 BETWEEN MILE MARKERS 196 AND 199.
0413 PM HAIL 4 NW RANBURNE 33.57N 85.39W
02/18/2009 E4.25 INCH CLEBURNE AL COUNTY OFFICIAL
TWO SEPERATE REPORTS FROM COUNTY OFFICIALS IN THE TRICKEM
COMMUNITY...SOFTBALL SIZED HAIL
0413 PM HAIL SPRINGVILLE 33.77N 86.48W
02/18/2009 E0.75 INCH ST. CLAIR AL EMERGENCY MNGR
0418 PM HAIL GALLION 32.50N 87.72W
02/18/2009 E1.00 INCH HALE AL EMERGENCY MNGR
ALSO ROPORTED AT LOCK-5 ON WARRIOR RIVER
0427 PM HAIL 2 W BROOKWOOD 33.25N 87.36W
02/18/2009 E0.25 INCH TUSCALOOSA AL AMATEUR RADIO
0429 PM HAIL RAGLAND 33.75N 86.14W
02/18/2009 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
IN THE CITY OF RAGLAND.
0431 PM HAIL NEWBERN 32.59N 87.54W
02/18/2009 E1.75 INCH HALE AL EMERGENCY MNGR
COVERING GROUND FROM NEWBERN TO GALLION.
0433 PM HAIL FAUNSDALE 32.46N 87.59W
02/18/2009 E1.75 INCH MARENGO AL BROADCAST MEDIA
0435 PM HAIL HOOVER 33.38N 86.82W
02/18/2009 E0.25 INCH JEFFERSON AL EMERGENCY MNGR
AT TRACE CROSSINGS AND SOUTH SHADES CREST ROADS.
0440 PM HAIL TUSCALOOSA 33.24N 87.54W
02/18/2009 E0.88 INCH TUSCALOOSA AL AMATEUR RADIO
ON INTERSTATE 20 NEAR THE MERCEDES PLANT.
&&
KLAWSLocal storm report, Feb 18, 4:54 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL SAKS 33.71N 85.85W
02/18/2009 E1.75 INCH CALHOUN AL NWS EMPLOYEE
&&
KLAWSLocal storm report, Feb 18, 4:56 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 5 S MARION 32.56N 87.32W
02/18/2009 E1.00 INCH PERRY AL TRAINED SPOTTER
&&
KLAWSLocal storm report, Feb 18, 5:02 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FUNNEL CLOUD ANNISTON 33.66N 85.81W
02/18/2009 CALHOUN AL AMATEUR RADIO
NEAR KMART
&&
KLAWSLocal storm report, Feb 18, 5:07 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
507 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 4 NW SELMA 32.46N 87.07W
02/18/2009 E2.75 INCH DALLAS AL EMERGENCY MNGR
&&
KLAWSLocal storm report, Feb 18, 5:12 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 SW EDWARDSVILLE 33.69N 85.53W
02/18/2009 E0.88 INCH CLEBURNE AL EMERGENCY MNGR
&&
KLAWSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:01 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
| Feb 18, 2:31 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 29 min |
| Feb 18, 2:39 PM CST | Tornado Warning | BMX | Calhoun, Jefferson, St. Clair, Shelby, Talladega | 51 min |
| Feb 18, 2:42 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 33 min |
| Feb 18, 3:11 PM CST | Severe Thunderstorm Warning | BMX | Russell | 17 min |
| Feb 18, 3:12 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 24 min |
| Feb 18, 3:19 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 41 min |
| Feb 18, 3:22 PM CST | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Randolph, St. Clair, Talladega | 38 min |
| Feb 18, 3:53 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 37 min |
| Feb 18, 3:55 PM CST | Tornado Warning | BMX | Calhoun, Cleburne, Randolph | 35 min |
| Feb 18, 3:57 PM CST | Tornado Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 33 min |
| Feb 18, 4:24 PM CST | Tornado Warning | BMX | Blount, Calhoun, Cleburne, Etowah, St. Clair, Talladega | 66 min |
| Feb 18, 4:24 PM CST | Tornado Warning | BMX | Dallas, Hale, Marengo, Perry | 51 min |
| Feb 18, 4:42 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 33 min |
| Feb 18, 4:52 PM CST | Tornado Warning | BMX | Autauga, Dallas, Lowndes, Perry | 38 min |
| Feb 18, 5:24 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 66 min |
| Feb 18, 5:28 PM CST | Tornado Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 47 min |
| Feb 18, 5:33 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, St. Clair, Shelby, Talladega | 42 min |
| Feb 18, 5:39 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Jefferson, Pickens, Shelby, Tuscaloosa | 51 min |
| Feb 18, 5:41 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.